Wildfire, P W Riverside
- When
- July 12, 11:39 AM PST to 6:00 PM PST
- Where
- P W Riverside forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
The Cary Fire burned 184 acres west of Anza near Hwy 371 and Cary Rd. The cause of the fire is unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Cary Fire burned 184 acres west of Anza near Hwy 371 and Cary Rd. The cause of the fire is unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 12, 8:30 AM PST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT WED JUL 12 2006 .SYNOPSIS...HIGH PRESSURE BUILDING ALOFT OVER THE WESTERN STATES WILL BRING WARMER WEATHER TO THE REGION. INCREASING SOUTH TO SOUTHEAST MONSOONAL FLOW WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS INTO NEXT WEEK. A SHALLOW COASTAL MARINE LAYER AND WEAK ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG NIGHTS AND MORNINGS WITH MOSTLY SUNNY AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE KNKX WSR-88D RADAR REMAINS DOWN FOR HARDWARE AND SOFTWARE UPGRADES. SOME PATCHY DENSE FOG MIXED IN WITH THE LIGHTER FOG AND LOW CLOUDS HAS INVADED THE COASTAL AND WESTERN VALLEY REGIONS TODAY. THE LOW CLOUDS HAVE RETREATED TO THE COAST. THERE SHOULD BE A SLIGHT INCREASE IN AFTERNOON TEMPERATURES OVER YESTERDAY UNDER THE STRENGTHENING RIDGE. THE MODELS ARE GENERALLY LOCKED IN ON A WARMING TREND...BUT THE SOLUTIONS ARE SOMEWHAT DIVERGENT. BOTH THE NAM AND THE GFS SHOW RIDGING OVER THE WEST. THE GFS IS GOING ALL OUT WITH STRONG AFTERNOON HEATING BY FRIDAY...ESPECIALLY INLAND AREAS. THE NAM IS MORE TAME...WITH ONLY A FEW DEGREES OF RISE IN TEMPERATURE BY FRIDAY AFTERNOON. FOR NOW...WILL NOT JUMP ON THE GFS HEAT WAVE TRAIN...BUT WE WILL HAVE TO MONITOR THE SOLUTIONS TO SEE IF THE LEAN SHOULD BE TOWARD THE GFS. THE MODELS BRING A THIN VEIL OF MOISTURE IN FOR THURSDAY WITH A VERY SMALL POSSIBILITY OF THUNDERSTORMS. THE MOISTURE ALOFT REMAINS FAIRLY INTERMITTENT THROUGH THE WEEKEND TIL EARLY NEXT WEEK...WHEN A MORE ROBUST SURGE OF MOISTURE PUSHES INTO THE AREA. THEN THE CHANCES FOR THUNDERSTORMS WILL PROBABLY INCREASE. THERE WILL BE LOCALLY BREEZY CONDITIONS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOONS AND EVENINGS. THE MARINE LAYER DEPTH WILL DECREASE UNDER INCREASING SUBSIDENCE AND WILL BE CONFINED TO THE COASTAL AREAS IN THE NIGHTS AND MORNINGS...WITH LOCAL PATCHY DENSE FOG NOT OUT OF THE QUESTION. THE ELY FLOW ALOFT COULD EVENTUALLY BECOME STRONG ENOUGH FOR A FEW STORMS TO DRIFT W OF THE MOUNTAINS TOWARD THE MIDDLE OF NEXT WEEK...BUT STILL TOO EARLY IN THE GAME TO BE DEFINITE ON THIS JUST YET. && .AVIATION... 12Z NKX SOUNDING AND MORNING TOP REPORTS INDICATE THE MARINE LAYER DEPTH IS LESS THAN 1000 FEET. STRATUS/FOG WITH LOCAL VLIFR CONDITIONS WAS CONFINED TO THE COAST OF SAN DIEGO COUNTY FROM NEAR KNFG SOUTHWARD TO THE BORDER WITH MEXICO WITH SOME STRATUS/FOG OVER THE COASTAL WATERS OFF ORANGE COUNTY. THE STRATUS/FOG SHOULD DISSIPATE ALONG THE COAST BY MID MORNING. EXPECT SOME STRATUS/FOG TO RETURN TO THE COASTAL AREAS LATE THIS EVENING AND OVERNIGHT AND COULD BRING LIFR TO VLIFR CONDITIONS BACK TO SOME OF THE COASTAL AIRPORTS BY SUNRISE ON THURSDAY. ABOVE THE MARINE LAYER...CONTINUED VFR WITH A MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES. SOME MVFR TO LOCAL IFR VISIBILITIES FROM SMOKE ARE POSSIBLE NORTH END OF THE COACHELLA VALLEY AND NEAR MORONGO VALLEY FROM A WILDFIRE IN THE AREA. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK THROUGH THIS AFTERNOON FOR THE BEACHES...SEE LAXSRFSGX. COASTAL FLOOD ADVISORY UNTIL 3 AM PDT THURSDAY DUE TO HIGH TIDES FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX. && PUBLIC...SMALL AVIATION...HORTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED JUL 12 2006 CAZ042-043-122300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 AM PDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTH SWELL WILL BRING A HIGH RIP CURRENT RISK TO THE BEACHES. SEE LAXSRFSGX FOR DETAILS. ASTRONOMICAL HIGH TIDES OF 7 FEET OR GREATER MAY CAUSE MINOR TIDAL OVERFLOW AT SOME LOW LYING BEACH AREAS. SEE LAXCFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055>058-060>062-122300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS...DESERTS...AND INLAND VALLEYS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE IN SOUTH TO EAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS EARLY NEXT WEEK. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523059.